Arizona, 2012Damaging Wind in Arizona, July 23, 2012
July 23, 2012 · NWS PSR · 1 event in 1 county or zone
Thunderstorms developed across south central Arizona during the afternoon and evening hours on July 23rd. The atmosphere was rather unstable, and somewhat on the dry side.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed across south central Arizona during the afternoon and evening hours on July 23rd. The atmosphere was rather unstable, and somewhat on the dry side. As a result, the storms that developed were able to generated strong and gusty winds in excess of 58 mph. No damage occurred as a result of the strong wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 23, 2:35 PM MST, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 23, 2:35 PM MST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
235 PM MST MON JUL 23 2012
.SYNOPSIS...
THUNDERSTORM CHANCES WILL BEGIN TO DWINDLE OVER THE NEXT FEW DAYS AS
DRIER AIR SLOWLY WORKS IN FROM THE WEST. AFTER WEDNESDAY...STORM
CHANCES WILL MAINLY BE CONFINED TO THE HIGHER TERRAIN AREAS EAST OF
PHOENIX. DRIER AND SLIGHTLY WARMER WEATHER WILL SETTLE ACROSS THE
REGION FOR LATE THIS WEEK INTO THE WEEKEND...BEFORE A MORE ACTIVE
MONSOON PATTERN IS POSSIBLE BY THE EARLY PART OF NEXT WEEK.
&&
.DISCUSSION...
LITTLE HAS CHANGED WITH THE AIRMASS OVER THE PAST COUPLE DAYS...AND
TODAY WILL AGAIN SEE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE
REGION. OVERNIGHT CLOUD COVER QUICKLY DIMINISHED THIS MORNING
LEADING TO MOSTLY SUNNY SKIES AND AMPLE HEATING BY LATE MORNING.
MOISTURE REMAINS QUITE PREVALENT ACROSS THE REGION WITH DEEPER
MOISTURE MAINLY EAST OF THE LOWER COLORADO RIVER VALLEY. A SLIGHT
PATTERN CHANGE HAS BEEN SEEN SINCE YESTERDAY AS THE PERSISTENT
INVERTED TROUGH ACROSS SOUTH-CENTRAL AND SOUTHWEST ARIZONA HAS
BECOME MUCH MORE DIFFUSE AND DIFFICULT TO PICK OUT IN THE FLOW. A
DEVELOPING UPPER LEVEL ANTICYCLONE IS NOW TAKING SHAPE OFF THE
SOUTHERN CALIFORNIA COAST CONTINUING TO BRING NORTHERLY UPPER WINDS
ACROSS SOUTHEAST CALIFORNIA. EVEN THOUGH MOISTURE BETWEEN 600-800 MB
REMAINS DECENT ACROSS SOUTHEAST CALIFORNIA...WARM DRY AIR CONTINUES
BETWEEN 400-600 MB. SCATTERED SHOWERS HAVE POPPED EARLY THIS
AFTERNOON ACROSS PORTIONS OF THE LOWER COLORADO RIVER VALLEY...BUT
AS SUSPECTED HAVE STRUGGLED TO BUILD SO FAR. STILL THINKING ACTIVITY
ACROSS SOUTHEAST CALIFORNIA AND INTO FAR WESTERN PORTIONS OF ARIZONA
SHOULD REMAIN FAIRLY SCATTERED WITH LITTLE OR NO LIGHTNING.
STORMS HAVE BEGUN FIRING ACROSS THE HIGHER TERRAIN AREAS ACROSS
SOUTHEAST ARIZONA AND ALONG THE RIM. 12Z SOUNDINGS AT KPSR AND KTWC
ARE MUCH LIKE YESTERDAY/S WITH PRECIPITABLE WATER VALUES NEAR 1.7
INCHES AND NO APPRECIABLE DRY LAYERS. WITH A WEAKENED STEERING FLOW
COMPARED TO THIS PAST WEEKEND...STORM MOVEMENT WILL LIKELY BE AROUND
10 KNOTS OUT OF THE SOUTH SOUTHEAST...NOT TAKING OUTFLOW STORM
DEVELOPMENT INTO ACCOUNT. GUSTY WIND POTENTIAL IS LOWER THAN THE
PREVIOUS TWO DAYS WITH LITTLE DRY AIR ALOFT...SO THE POTENTIAL FOR
SIGNIFICANT OUTFLOWS AND ANY BLOWING DUST HAS BEEN REDUCED. POPS IN
THE 20-40 PERCENT RANGE FOR THIS AFTERNOON AND EVENING ACROSS
SOUTH-CENTRAL ARIZONA STILL LOOK REASONABLE...BUT WITH THE WEAKENED
INVERTED TROUGH...STORMS MAY HAVE TROUBLE FIRING ACROSS THE LOWER
DESERTS. THE MAIN THREAT FROM ANY STRONGER THUNDERSTORMS TODAY WILL
BE FLASH FLOODING DUE TO HIGH PRECIPITABLE WATER VALUES AND THE
WEAKER STEERING FLOW...ESPECIALLY ACROSS SOUTHWEST ARIZONA WHERE
STORM MOVEMENT IS EXPECTED TO BE NEARLY STATIONARY.
A DRIER NORTHERLY UPPER FLOW WILL OVERTAKE THE WESTERN HALF OF
ARIZONA BY LATER TUESDAY WITH DECREASING CHANCES OF STORMS ACROSS
MUCH OF THE REGION. ENOUGH DRY AIR SHOULD MOVE INTO SOUTHEAST
CALIFORNIA TO GO WITH DRY POPS. MOISTURE WILL REMAIN FAIRLY
EXTENSIVE FURTHER EAST...ESPECIALLY ACROSS SOUTHEAST ARIZONA. SLIGHT
CHANCE POPS WEST OF PHOENIX AND CHANCE POPS PHOENIX AND EAST STILL
SEEMS REASONABLE. AS THE UPPER ANTICYCLONE MOVES INTO NORTHERN
ARIZONA BY WEDNESDAY...THE DRY AIR WILL WORK IT/S WAY AS FAR EAST AS
THE METRO PHOENIX AREA. WITH LITTLE OR NO UPPER LEVEL SUPPORT FOR
ANY STORMS...SHOWER AND THUNDERSTORM DEVELOPMENT WILL MAINLY BE
CONFINED TO HIGHER TERRAIN AREAS EAST OF PHOENIX. AVAILABLE MOISTURE
INTO THE WEEKEND THEN DECREASES SUBSTANTIALLY...WITH MIXING RATIOS
DROPPING INTO THE 5-7 G/KG RANGE. THIS LITTLE AVAILABLE MOISTURE
WILL RESULT IN ONLY SLIGHT CHANCE POPS EAST OF PHOENIX THURSDAY INTO
THE EARLY PART OF THE WEEKEND. THERE ARE INDICATIONS MONSOONAL
MOISTURE WILL BEGIN PUSHING INTO SOUTH-CENTRAL ARIZONA BY
SUNDAY...BUT STILL TOO EARLY TO TELL EXACTLY WHEN STORMS CHANCES
WILL INCREASE AGAIN.
TEMPERATURES WILL REMAIN AT OR SLIGHTLY BELOW NORMAL ON TUESDAY
BEFORE RISING TO AROUND SEASONAL NORMALS FOR WEDNESDAY INTO THE
WEEKEND. AS MOISTURE DECREASES BY MID WEEK...SOME LOCATIONS ACROSS
THE LOWER DESERTS OF SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA
COULD SEE HIGHS RISING INTO THE 107-110 RANGE. HOWEVER...WITH LOW
DEWPOINTS...NOT EXPECTING ANY EXCESSIVE HEAT THRESHOLDS TO BE
REALIZED.
&&
.AVIATION...
SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
ANTICIPATING ANOTHER ROUND OF MONSOON THUNDERSTORMS THIS AFTERNOON.
FOR NOW LIGHT WINDS...MOSTLY FROM THE SOUTHEAST ACROSS THE PHOENIX
AREA...BUT GOOD CHANCE FOR OUTFLOW BOUNDARIES AGAIN AS THE DAY
PROGRESSES. ADDED VCTS IN PREVAILING FOR KIWA AND KPHX TO ACCOUNT
FOR THE CHANCE OF STORMS. ATTM NOT ADDING ANY OUTFLOW WIND SHIFTS AS
IT IS TOO EARLY TO PREDICT TIMING.
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
DEEP EASTERLY FLOW AND AMPLE MOISTURE WILL LIKELY RESULT IN AT LEAST
SOME THUNDERSTORM DEVELOP ACROSS SOUTHEAST CALIFORNIA TODAY. WINDS
MOSTLY FROM THE SOUTH ACROSS THE REGION. HAVE SEEN A LITTLE BIT OF
SHOWER ACTIVITY BUT NOTHING ORGANIZED SO WILL KEEP TAFS WITHOUT VCTS
FOR NOW.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
EXPECT THUNDERSTORM ACTIVITY TO BEGIN PICKING UP AGAIN BEGINNING
FRIDAY AND RUNNING THROUGH THE WEEKEND. HUMIDITIES WILL ALSO BE
INCREASING THROUGH THE WEEKEND. MOST ACTIVITY SHOULD BE TO THE EAST
OF THE COLORADO RIVER.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...KUHLMAN
AVIATION...WATERS
FIRE WEATHER...WATERS
Hazardous weather outlook, Jul 23, 5:50 AM MST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
550 AM MST MON JUL 23 2012
AZZ024-241400-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
550 AM MST MON JUL 23 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE ONCE AGAIN TODAY...WITH THE
PRIMARY THREATS BEING GUSTY WINDS...HEAVY RAIN...AND LIGHTNING.
LOCALIZED FLOODING OF LOW LYING AREAS IS POSSIBLE WITHIN THE
STRONGEST...MOST PERSISTENT STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE WILL BE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY...WITH SOME DRYING TO
OCCUR THURSDAY INTO THE WEEKEND. THE PRIMARY WEATHER HAZARDS INCLUDE
LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS...STREAMS AND
WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...AND DEADLY LIGHTING.
SMALL HAIL IS POSSIBLE WITH STRONGER THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
AZZ022-023-027-028-241400-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
550 AM MST MON JUL 23 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE ONCE AGAIN TODAY...WITH THE
PRIMARY THREATS BEING GUSTY WINDS...HEAVY RAIN...AND LIGHTNING.
LOCALIZED FLOODING OF LOW LYING AREAS IS POSSIBLE WITHIN THE
STRONGEST...MOST PERSISTENT STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE WILL BE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS ON TUESDAY. THE PRIMARY WEATHER HAZARDS
INCLUDE LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS...STREAMS
AND WASHES...GUSTY WINDS IN EXCESS OF 45 MPH...DENSE BLOWING DUST AND
DEADLY LIGHTNING. SMALL HAIL IS ALSO POSSIBLE WITH THE STRONGER
STORMS. DRYING FROM THE WEST IS EXPECTED TO BEGIN ON WEDNESDAY...AND
BY THURSDAY LITTLE OR NO HAZARDOUS WEATHER WILL BE EXPECTED THROUGH
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
AZZ020-021-025-026-CAZ031>033-241400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
550 AM MST MON JUL 23 2012 /550 AM PDT MON JUL 23 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...WITH THE PRIMARY
THREATS BEING GUSTY WINDS...HEAVY RAIN...AND LIGHTNING. LOCALIZED
FLOODING OF LOW LYING AREAS IS POSSIBLE WITHIN THE STRONGEST...MOST
PERSISTENT STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS ON TUESDAY. THE PRIMARY WEATHER HAZARDS INCLUDE
LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS...STREAMS AND
WASHES...GUSTY WINDS IN EXCESS OF 45 MPH...DENSE BLOWING DUST AND
SAND AND DEADLY LIGHTING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
CAZ030-241400-
JOSHUA TREE NATIONAL PARK-
550 AM PDT MON JUL 23 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...WITH THE PRIMARY
THREATS BEING GUSTY WINDS...HEAVY RAIN...AND LIGHTNING. LOCALIZED
FLOODING OF LOW LYING AREAS IS POSSIBLE WITHIN THE STRONGEST...MOST
PERSISTENT STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE WILL BE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS ON TUESDAY. THE PRIMARY WEATHER HAZARDS
INCLUDE LOCALLY HEAVY RAIN WITH FLOODING OF AREA ROADS...STREAMS AND
WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...PATCHY BLOWING DUST OVER
THE LOWER ELEVATIONS AND DEADLY LIGHTNING. SMALL HAIL IS ALSO
POSSIBLE WITH THE STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 23, 4:07 PM MST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
407 PM MST MON JUL 23 2012
AZZ024-028-232345-
GILA AZ-PINAL AZ-MARICOPA AZ-
407 PM MST MON JUL 23 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 445 PM MST
AT 403 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SUPERIOR...MOVING NORTH AT 5 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
SUPERIOR...
TOP OF THE WORLD...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
LAT...LON 3324 11094 3324 11095 3321 11100 3313 11113
3342 11127 3350 11096 3324 11093
TIME...MOT...LOC 2307Z 171DEG 6KT 3326 11103
WOODALLSpecial weather statement, Jul 23, 4:08 PM MST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
408 PM MST MON JUL 23 2012
AZZ024-028-232345-
GILA AZ-PINAL AZ-
408 PM MST MON JUL 23 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 445 PM MST
AT 405 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SUPERIOR...MOVING NORTH AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
SUPERIOR...
TOP OF THE WORLD...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
LAT...LON 3324 11094 3324 11095 3321 11100 3313 11113
3344 11127 3347 11095 3324 11093
TIME...MOT...LOC 2307Z 171DEG 8KT 3326 11103
WOODALLSpecial weather statement, Jul 23, 4:38 PM MST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
438 PM MST MON JUL 23 2012
AZZ024-240015-
GILA AZ-
438 PM MST MON JUL 23 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 515 PM MST
AT 435 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CLAYPOOL...MOVING NORTH AT 10 MPH. ANOTHER
STRONG STORM WAS NEAR ROOSEVELT LAKE.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
HIGHWAYS 88 AND 188 NORTHWEST OF GLOBE...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3364 11105 3363 11074 3335 11075 3337 11097
TIME...MOT...LOC 2337Z 163DEG 3KT 3345 11086
WOODALL
Special weather statement, Jul 23, 5:25 PM MST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
525 PM MST MON JUL 23 2012
AZZ028-240115-
PINAL AZ-
525 PM MST MON JUL 23 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 615 PM MST
AT 522 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MAGMA...MOVING NORTHEAST AT 5 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MAGMA.
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 3319 11147 3310 11131 3297 11146 3306 11161
TIME...MOT...LOC 0024Z 218DEG 6KT 3307 11148
MEYERS
Special weather statement, Jul 23, 5:49 PM MST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
549 PM MST MON JUL 23 2012
AZZ028-240130-
PINAL AZ-
549 PM MST MON JUL 23 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 630 PM MST
AT 546 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF FLORENCE...MOVING NORTH AT 10
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE JUNCTION...
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR AND NORTHEAST
OF FLORENCE BEFORE 630 PM.
IN ADDITION...SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 3328 11145 3327 11122 3313 11114 3295 11138
3305 11153
TIME...MOT...LOC 0047Z 189DEG 8KT 3314 11135
WOODALLLocal storm report, Jul 23, 6:13 PM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
613 PM MST MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM DUST STORM 4 N KOMATKE 33.36N 112.17W
07/23/2012 MARICOPA AZ TRAINED SPOTTER
LESS THAN ONE EIGHTH MILE VIS IN BLOWING DUST
&&
EVENT NUMBER PSR1200187
DEWEYThunderstorm Wind, Pinal
- When
- July 23, 6:30 PM MST
- Where
- Pinal County, 2.22 mi NE of Florence Jct
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.290, -111.300
Thunderstorms developed across south central Arizona during the afternoon and early evening hours on July 23rd. In addition to producing dense blowing dust in the greater Phoenix area, some of the storms generated strong wind gusts in excess of 50 mph. At 630 pm, a trained spotter near Queen Valley reported a thunderstorm wind gust estimated to be 60 mph. No damage occurred as a result of the strong gust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in California, July 23, 20121 death · 1 event
- Tornado and Hail in New York, July 23 to 24, 2012$100,000 · EF1 · 48 events
- Damaging Winds and Lightning Strike in North Carolina, July 23 to 24, 2012$1.0 million · 50 kt wind · 4 events
- Hail and Damaging Winds in Vermont, July 23, 2012$150,000 · 2 in hail · 33 events
- Hail and Damaging Winds in Pennsylvania, July 23, 2012$300,000 · 1 in hail · 6 events
- Hail and Damaging Winds in New York, July 23, 2012$125,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Pennsylvania, July 23, 2012$31,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in North Carolina, July 23, 2012$31,000 · 1.25 in hail · 23 events
- Damaging Wind in Arizona, July 23, 2012$50,000 · 56 kt wind · 1 event
- Damaging Winds in South Dakota, July 23, 2012$45,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in New Jersey, July 23, 20122 injured · 1.25 in hail · 17 events
- Damaging Winds in South Dakota, July 23, 2012$40,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390285.